# SDR 2004UALA00598

- Difficulty date: June 19, 2004
- Submitted: June 30, 2004
- Operation: Air carrier
- Aircraft: N670UA
- Make and model: Boeing 767322
- Aircraft serial: 29240
- Aircraft time: 16,264 hours, 4,752 cycles
- Engine: Pwa PW4052
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Failed
- Location: Lt Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: L

## Discrepancy

LEFT ENGINE COMPRESSOR STALL DURING APPROACH.  ENGINE OPERATED NORMAL AT IDLE BUT CONTINUED TO COMPRESSOR STALL IF POWER GREATER THAN IDLE.  NORMAL LANDING AFTER GO AROUND.  ENGINE SURGED ON APPROACH. SURGE CHECKS FOUND METAL IN THE TAILPIPE AND ENGINE WAS REMOVED. DURING SHOP VISIT FOUND ONE 8TH STAGE BLADE BROKEN IN THE ROOT. ALSO FOUND 2 CRACKS IN THE 6TH STAGE DISK AND 1 CRACK IN THE 7TH STAGE DISK AT THE DOVETAIL SLOTS. THIS IS ASSOCIATED WITH THE FRONT END DURABILITY ISSUE BEING ADDRESSED BY THE OEM.
